Thunderstorm Wind, Brewster
- When
- June 17, 5:44 PM CST to 5:45 PM CST
- Where
- Brewster County, 0.69 mi S of Alpine
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 30.360, -103.670
A surface trough across the higher terrain of west Texas provided a focus for thunderstorm development. Continued southeast surface flow and associated low level moisture, combined with daytime heating to produce moderate atmospheric instability over the Davis Mountains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A surface trough across the higher terrain of west Texas provided a focus for thunderstorm development. Continued southeast surface flow and associated low level moisture, combined with daytime heating to produce moderate atmospheric instability over the Davis Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 17, 5:35 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 635 PM CDT THU JUN 17 2010 .DISCUSSION... SEVERE THUNDERSTORM WATCH NUMBER 336 IN EFFECT UNTIL MIDNIGHT CDT. THE LATEST AVIATION DISCUSSION IS INCLUDED BELOW. && .AVIATION... THUNDERSTORMS DEVELOPING OVER THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS WILL MOVE NORTHEASTWARD AROUND 10 MPH...BUT LIKELY DEVELOP FURTHER EAST INTO THE PLAINS THIS EVENING. THEREFORE...HAVE INCLUDED A TEMPO GROUP FOR THUNDERSTORMS AT ALL TAF SITES EXCEPT MIDLAND AND FORT STOCKTON THROUGH 17/03Z. GUSTY WINDS OF 40KT OR GREATER WILL BE THE PRIMARY THREAT WITH THE THUNDERSTORMS. IT APPEARS LOW CLOUDS WILL REMAIN EAST OF THE TAF SITES OVERNIGHT WITH VFR CONDITIONS PREVAILING THROUGH THE NEXT 24 HOURS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 124 PM CDT THU JUN 17 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 124 PM CDT THU JUN 17 2010 /1224 PM MDT THU JUN 17 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 516 PM CDT THU JUN 17 2010 TXZ074-075-172245- PECOS-DAVIS/APACHE MOUNTAINS AREA- 516 PM CDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREWSTER...SOUTHEASTERN JEFF DAVIS AND WEST CENTRAL PECOS COUNTIES UNTIL 545 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF HOVEY AT 516 PM CDT. THE STORM WAS NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS OVER 50 MPH...PENNY SIZE HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 547 PM CDT THU JUN 17 2010 NMZ028-172315- EDDY COUNTY PLAINS- 447 PM MDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORMS AFFECTING EASTERN EDDY COUNTY UNTIL 515 PM MDT... AT 445 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING INTENSIFYING THUNDERSTORMS ACROSS EASTERN EDDY COUNTY. THE STRONGEST STORM WAS LOCATED NEAR LOVING...OR ABOUT 8 MILES SOUTHEAST OF CARLSBAD. ANOTHER STRONG STORM WAS LOCATED ABOUT 8 MILES NORTHEAST OF LAKEWOOD...OR ABOUT 17 MILES SOUTHEAST OF ARTESIA...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WIND GUSTS OF 50 TO 55 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. IF YOU IN THE PATH OF THIS STORM...SEEK SAFE SHELTER INDOORS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM MDT THURSDAY EVENING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 600 PM CDT THU JUN 17 2010 TXZ074-075-172330- PECOS-DAVIS/APACHE MOUNTAINS AREA- 600 PM CDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREWSTER AND WEST CENTRAL PECOS COUNTIES UNTIL 630 PM CDT... AN AREA OF STRONG THUNDERSTORMS EXTENDED ALONG US HIGHWAY 67 AND US HIGHWAY 90 FROM NEAR HOVEY TO ALPINE AT 600 PM CDT. THESE STORMS WERE MOVING SOUTHEAST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS OVER 50 MPH...NICKEL SIZE HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 617 PM CDT THU JUN 17 2010 NMZ028-033-034-180000- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS- 517 PM MDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN EDDY AND SOUTHWESTERN LEA COUNTIES UNTIL 600 PM MDT... AT 514 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGIST WERE MONITORING STRONG THUNDERSTORMS ACROSS EASTERN EDDY COUNTY. THE STRONGEST STORM WAS LOCATED ABOUT 13 MILES SOUTHEAST OF CARLSBAD...OR ABOUT 6 MILES NORTHEAST OF MALAGA. ANOTHER STRONG STORM WAS LOCATED ABOUT 13 MILES SOUTHWEST OF LOCO HILLS...OR ABOUT 20 MILES SOUTHEAST OF ARTESIA. THE STORMS ARE MOVING TO THE EAST AT 10 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL...STRONG WIND GUSTS OF 50 TO 55 MPH...DEADLY LIGHTNING STRIKES AND VERY HEAVY RAIN. IF YOU IN THE PATH OF THESE STORMS...SEEK SAFE SHELTER INDOORS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM MDT THURSDAY EVENING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 629 PM CDT THU JUN 17 2010 TXZ074-080-081-180000- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 629 PM CDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN PRESIDIO...NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 700 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER ALPINE AT 628 PM CDT...MOVING NORTHEAST AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED 9 MILES NORTHEAST OF ALPINE...MOVING NORTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS OVER 50 MPH...PENNY SIZE HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE WITH BOTH STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 637 PM CDT THU JUN 17 2010 NMZ029-180000- NORTHERN LEA COUNTY- 537 PM MDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN LEA COUNTY UNTIL 600 PM MDT... A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORTHEASTERN LEA COUNTY AT 537 PM MDT...MOVING NORTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS OVER 50 MPH...HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT THURSDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
The Midland/Odessa radar (KMAF), 226 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241135.